Alert archive / Oregon / Small Craft Advisories in 2017
Small Craft Advisory 7, NWS Medford, OR
NWS Medford, OR issued this small craft advisory at Feb 6, 2017, 2:14 AM PST. It took effect at Feb 6, 2017, 4:00 AM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2017, 2:14 AM PST (10:14 UTC)
- In effect from
- Feb 6, 2017, 4:00 AM PST
- Expired
- Feb 6, 2017, 10:00 PM PST
- In force
- 18 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
970 WHUS76 KMFR 061014 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 214 AM PST MON FEB 6 2017 PZZ356-376-062315- /O.CON.KMFR.SE.W.0009.000000T0000Z-170206T1200Z/ /O.CAN.KMFR.SW.Y.0010.170206T1200Z-170207T0600Z/ /O.NEW.KMFR.SC.Y.0007.170206T1200Z-170207T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 214 AM PST MON FEB 6 2017 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. * SEAS...VERY STEEP WIND WAVE AND FRESH SWELL DOMINATED SEAS 10 FEET EARLY THIS MORNING...THEN SUBSIDING TO STEEP SEAS OF 7 TO 9 FEET THIS MORNING THROUGH THIS EVENING. * WINDS...SOUTHWEST 20 KT INCREASING TO 25 KT WITH GUSTS TO 30 KT DURING THE MID TO LATE MORNING AND CONTINUING INTO THE AFTERNOON. WEST TO SOUTHWEST WINDS WILL LOWER TO 15 TO 20 KT THIS EVENING. * AREAS AFFECTED...VERY STEEP HAZARDOUS SEAS WILL IMPACT ALL AREAS THROUGH EARLY THIS MORNING...THEN SMALL CRAFT ADVISORY SEAS WILL IMPACT THE WATERS THIS MORNING THROUGH THIS EVENING. SMALL CRAFT ADVISORY WINDS WILL IMPACT ALL THE WATERS THROUGH THIS AFTERNOON. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ370-062315- /O.EXT.KMFR.SE.W.0007.000000T0000Z-170207T0000Z/ /O.CAN.KMFR.SW.Y.0010.170206T1200Z-170207T0600Z/ /O.NEW.KMFR.SC.Y.0007.170206T1200Z-170207T0600Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 214 AM PST MON FEB 6 2017 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. * SEAS...VERY STEEP WIND WAVE AND FRESH SWELL DOMINATED SEAS 9 TO 11 FEET...SUBSIDING TO STEEP SEAS OF 7 TO 9 FEET LATE THIS AFTERNOON THROUGH THIS EVENING. * WINDS...SOUTHWEST 15 TO 20 KT INCREASING TO 20 TO 25 KT WITH OCCASIONAL GUSTS TO 30 KT DURING THE MID TO LATE MORNING AND CONTINUING INTO THE AFTERNOON. WEST TO SOUTHWEST WINDS WILL LOWER TO 15 TO 20 KT THIS EVENING. * AREAS AFFECTED...VERY STEEP HAZARDOUS SEAS WILL IMPACT ALL AREAS THROUGH EARLY THIS MORNING...THEN WILL CONTINUE TO IMPACT MOST THE WATERS THIS MORNING AND THIS AFTERNOON, EXCEPT FOR LOWER SMALL CRAFT ADVISORY SEAS BEYOND 30 NM FROM SHORE SOUTH OF BANDON TO CAPE BLANCO. SMALL CRAFT ADVISORY WINDS WILL IMPACT ALL THE WATERS THROUGH THIS AFTERNOON. ALL WATERS WILL BE IMPACTED BY SMALL CRAFT ADVISORY SEAS THIS EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-062315- /O.EXT.KMFR.SE.W.0009.000000T0000Z-170207T0000Z/ /O.CAN.KMFR.SW.Y.0010.170206T1200Z-170207T0600Z/ /O.NEW.KMFR.SC.Y.0007.170206T1200Z-170207T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 214 AM PST MON FEB 6 2017 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. * SEAS...VERY STEEP WIND WAVE AND FRESH SWELL DOMINATED SEAS 9 TO 11 FEET...SUBSIDING TO STEEP SEAS OF 7 TO 9 FEET LATE THIS AFTERNOON THROUGH THIS EVENING. * WINDS...SOUTHWEST 15 TO 20 KT INCREASING TO 20 TO 25 KT WITH OCCASIONAL GUSTS TO 30 KT DURING THE MID TO LATE MORNING AND CONTINUING INTO THE AFTERNOON. WEST TO SOUTHWEST WINDS WILL LOWER TO 15 TO 20 KT THIS EVENING. * AREAS AFFECTED...VERY STEEP HAZARDOUS SEAS WILL IMPACT ALL AREAS THROUGH EARLY THIS MORNING...THEN WILL IMPACT AREAS BEYOND 5 NM FROM SHORE THIS MORNING THROUGH THIS AFTERNOON. ELSEWHERE, SMALL CRAFT ADVISORY SEAS WILL IMPACT THE WATERS. SMALL CRAFT ADVISORY WINDS WILL IMPACT ALL THE WATERS THROUGH THIS AFTERNOON. ALL WATERS WILL BE IMPACTED BY SMALL CRAFT ADVISORY SEAS THIS EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
119 WHUS76 KMFR 061215 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 415 AM PST MON FEB 6 2017 PZZ356-376-070115- /O.EXP.KMFR.SE.W.0009.000000T0000Z-170206T1200Z/ /O.CON.KMFR.SC.Y.0007.000000T0000Z-170207T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 415 AM PST MON FEB 6 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING HAS EXPIRED... * SEAS...STEEP SEAS DOMINATED BY FRESH SWELL AND WIND SEAS AT 7 TO 9 FEET WILL CONTINUE THROUGH THIS EVENING. * WINDS...SOUTHWEST 20 KT INCREASING TO 25 KT WITH GUSTS TO 30 KT DURING THE MID TO LATE MORNING AND CONTINUING INTO THE AFTERNOON. WEST TO SOUTHWEST WINDS WILL LOWER TO 15 TO 20 KT THIS EVENING. * AREAS AFFECTED...SMALL CRAFT ADVISORY SEAS WILL IMPACT THE WATERS THIS MORNING THROUGH THIS EVENING. SMALL CRAFT ADVISORY WINDS WILL IMPACT ALL THE WATERS THROUGH THIS AFTERNOON. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ370-070115- /O.CON.KMFR.SE.W.0007.000000T0000Z-170207T0000Z/ /O.CON.KMFR.SC.Y.0007.000000T0000Z-170207T0600Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 415 AM PST MON FEB 6 2017 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * SEAS...VERY STEEP WIND WAVE AND FRESH SWELL DOMINATED SEAS 9 TO 11 FEET...SUBSIDING TO STEEP SEAS OF 7 TO 9 FEET LATE THIS AFTERNOON THROUGH THIS EVENING. * WINDS...SOUTHWEST 15 TO 20 KT INCREASING TO 20 TO 25 KT WITH OCCASIONAL GUSTS TO 30 KT DURING THE MID TO LATE MORNING AND CONTINUING INTO THE AFTERNOON. WEST TO SOUTHWEST WINDS WILL LOWER TO 15 TO 20 KT THIS EVENING. * AREAS AFFECTED...VERY STEEP HAZARDOUS SEAS WILL IMPACT IMPACT MOST THE WATERS THIS MORNING AND THIS AFTERNOON, EXCEPT FOR LOWER SMALL CRAFT ADVISORY SEAS BEYOND 30 NM FROM SHORE SOUTH OF BANDON TO CAPE BLANCO. SMALL CRAFT ADVISORY WINDS WILL IMPACT ALL THE WATERS THROUGH THIS AFTERNOON. ALL WATERS WILL BE IMPACTED BY SMALL CRAFT ADVISORY SEAS THIS EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-070115- /O.CON.KMFR.SE.W.0009.000000T0000Z-170207T0000Z/ /O.CON.KMFR.SC.Y.0007.000000T0000Z-170207T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 415 AM PST MON FEB 6 2017 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * SEAS...VERY STEEP WIND WAVE AND FRESH SWELL DOMINATED SEAS 9 TO 11 FEET...SUBSIDING TO STEEP SEAS OF 7 TO 9 FEET LATE THIS AFTERNOON THROUGH THIS EVENING. * WINDS...SOUTHWEST 15 TO 20 KT INCREASING TO 20 TO 25 KT WITH OCCASIONAL GUSTS TO 30 KT DURING THE MID TO LATE MORNING AND CONTINUING INTO THE AFTERNOON. WEST TO SOUTHWEST WINDS WILL LOWER TO 15 TO 20 KT THIS EVENING. * AREAS AFFECTED...VERY STEEP HAZARDOUS SEAS WILL IMPACT AREAS BEYOND 5 NM FROM SHORE THIS MORNING THROUGH THIS AFTERNOON. ELSEWHERE, SMALL CRAFT ADVISORY SEAS WILL IMPACT THE WATERS. SMALL CRAFT ADVISORY WINDS WILL IMPACT ALL THE WATERS THROUGH THIS AFTERNOON. ALL WATERS WILL BE IMPACTED BY SMALL CRAFT ADVISORY SEAS THIS EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
706 WHUS76 KMFR 062322 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 322 PM PST MON FEB 6 2017 PZZ370-071230- /O.CON.KMFR.SE.W.0007.000000T0000Z-170207T0000Z/ /O.CON.KMFR.SC.Y.0007.000000T0000Z-170207T0600Z/ /O.NEW.KMFR.GL.A.0003.170208T2100Z-170209T1800Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 322 PM PST MON FEB 6 2017 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... * SEAS...VERY STEEP WIND WAVE AND FRESH SWELL DOMINATED SEAS 8 TO 10 FEET...SUBSIDING TO STEEP SEAS OF 7 TO 8 FEET THIS EVENING. SEAS WILL INCREASE WEDNESDAY INTO THURSDAY AND WILL LIKELY BECOME HIGH TO VERY HIGH AND VERY STEEP. * WINDS...SOUTH TO SOUTHWEST 10 TO 20 KT WITH OCCASIONAL GUSTS TO 30 KT EARLY THIS EVENING THEN BACKING TO NORTHEAST 10 TO 15 KT. WINDS INCREASE AGAIN TUESDAY NIGHT WITH GALES LIKELY AND STORM FORCE GUSTS POSSIBLE WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ350-071230- /O.CON.KMFR.SE.W.0009.000000T0000Z-170207T0000Z/ /O.CON.KMFR.SC.Y.0007.000000T0000Z-170207T0600Z/ /O.NEW.KMFR.GL.A.0003.170208T2100Z-170209T1800Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 322 PM PST MON FEB 6 2017 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... * SEAS...VERY STEEP WIND WAVE AND FRESH SWELL DOMINATED SEAS 7 TO 10 FEET...SUBSIDING TO STEEP SEAS OF 6 TO 8 FEET THIS EVENING. SEAS WILL INCREASE WEDNESDAY INTO THURSDAY AND WILL LIKELY BECOME HIGH TO VERY HIGH AND VERY STEEP. * WINDS...SOUTH TO SOUTHWEST 10 TO 20 KT WITH OCCASIONAL GUSTS TO 30 KT EARLY THIS EVENING THEN BACKING TO NORTHEAST 10 TO 15 KT. WINDS INCREASE AGAIN TUESDAY NIGHT WITH GALES LIKELY AND STORM FORCE GUSTS POSSIBLE WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ356-376-071230- /O.CON.KMFR.SC.Y.0007.000000T0000Z-170207T0600Z/ /O.NEW.KMFR.GL.A.0003.170208T2100Z-170209T1800Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 322 PM PST MON FEB 6 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... * SEAS...VERY STEEP WIND WAVE AND FRESH SWELL DOMINATED SEAS 8 TO 10 FEET...SUBSIDING TO STEEP SEAS OF 7 TO 8 FEET THIS EVENING. SEAS WILL INCREASE WEDNESDAY INTO THURSDAY AND WILL LIKELY BECOME HIGH TO VERY HIGH AND VERY STEEP. * WINDS...SOUTH TO SOUTHWEST 10 TO 20 KT WITH OCCASIONAL GUSTS TO 30 KT EARLY THIS EVENING THEN BACKING TO NORTHEAST 10 TO 20 KT. WINDS INCREASE AGAIN TUESDAY NIGHT WITH GALES LIKELY AND STORM FORCE GUSTS POSSIBLE WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Feb 5, 10:05 PM PST, 4 hours 9 minutes earlier.
Area forecast discussion, Feb 5, 10:05 PM PST, 4 hours 9 minutes before
Area Forecast Discussion
National Weather Service Medford OR
1005 PM PST Sun Feb 5 2017
Updated Marine and Aviation discussion.
.DISCUSSION...Evening update. With the front moving onshore winds
have diminished on the coast and have become Northwesterly north of
Gold Beach. Winds have also diminished in the Shasta Valley and the
Rogue Valley and with this have cancelled the Warnings and
Advisories in these areas. Sven
PREVIOUS DISCUSSION...As expected were catching a break in
precipitation with most, if not all staying north of our forecast
area. This will be the case for the rest of the afternoon, although
could not rule out intermittent rain near Reedsport. Moderate to
strong winds are occurring in the areas where we have high wind
warnings and advisories and those headlines are still on track.
Please see NPWMFR for more details. Meanwhile inland away from the
coast were seeing some clearing and south to southeast winds have
surface allowing temperatures to get close to 60 degrees here in
Medford.
Low pressure centered near 40N and 131W will track northeast near
Reedsport by early this evening, then move inland tonight. A strong
upper trough will dig south over southwest Oregon and drive a strong
cold front inland later tonight into Monday morning. This is when we
can expect moderate to heavy precipitation to most areas, but
especially west of the Cascades with snow levels falling fairly
quickly following the frontal passage. In the higher passes like
Lake of the Woods, Siksyou Summit could experience snow covered
roads by the early morning commute early Monday morning with snow
levels expected to be around 3500-4000. Meanwhile snow levels will
fall to around 2000-2500 feet west of the Cascades Monday morning.
The quick moving nature of the front should limit the amount of road
snow, but the window of opportunity is there for a period of
moderate to heavy snow late tonight into Monday morning before
decreasing to showers. Main passes impacted will near Crater and
Diamond Lakes, and highway 140 near Lake of the Woods. Some travel
problems are also possible along Highway 97 near Grass Lake and east
of the Cascades from just north of Klamath Falls to Crescent. Could
not rule out an inch or two near Siskiyou Summit on Monday. The
passes north of Medford look OK with no road snow accumulation
expected.
Any break in the weather Monday evening will be brief as the front
stalls in northern California. The models are in pretty good
agreement showing warm frontal precipitation moving into northern
California later Monday evening through Monday night. For the most
part there is general agreement with the front slower to lift north
late Monday night into Tuesday morning. The NAM is the outlier and
is quicker to lift the front north, which would put a cap on the
amount of accumulating snow due to rising snow levels. In fact the
NAM suggest a deepening surface low that will track very similar to
the one this afternoon and evening, shows much higher QPF and
stronger winds at the coast, Shasta Valley and east of the Cascades.
Given the above mentioned scenario, have leaned towards the the GFS,
ECMWF and Canadian solutions. This means snow levels could start out
lower with a higher concern for significant snow for the higher
terrain in Siskiyou, Modoc and extreme southern Lake County from
late Monday night into Tuesday morning. Snow levels should jump up
to 5000 feet Tuesday afternoon, but it's all going to come down to
timing.
Another relative break in the precipitation is expected Tuesday
night into Wednesday morning, then another round of moderate to
heavy precipitation with tropical connection could impact the area
Wednesday afternoon through Wednesday night. Also we could be
dealing with another round of moderate to strong winds at the coast
and east of the Cascades. This is still a ways out so the details
could change. -Petrucelli
Long term...Thursday morning through Sunday night...Models are still
in fairly good agreement throughout the extended and have come into
better alignment with Thursday's scenario. The GFS no longer spins
up a surface low inside of 130W and the solution resembles something
more similar to the EC. The GFS ensembles are also in good agreement
with its operational solution and this leads to more confidence in
the current model run. Thursday will still be quite windy with
another round of wind headlines likely as a strong front pushes
onshore during the day. Precipitation will be moderate to heavy at
times for usual locations, along the coast and in western Siskiyou
county. Snow levels will begin around 8000 feet Thursday morning,
dropping to around 5000 feet Thursday afternoon as the cold front
pushes through. Snow levels will lower further Friday afternoon to
around 3500 feet as the upper trough moves overhead. Showers will
continue on during this time frame and snow may impact some area
passes through Friday night.
Saturday looks to be a transition day with showers tapering off by
the afternoon and an upper level ridge begins to build over the
area. Currently it looks as though the ridge will be with us through
at least Sunday night, after which models diverge in their
solutions. With a ridge over head, expect areas of valley fog and
low clouds to return Sunday morning. /BR-y
&&
.AVIATION...06/06Z TAF Cycle...Gusty winds will occur at all TAF
locations until the front passes, especially east of the Cascades.
Mostly VFR conditions with local MVFR cigs in rain with higher
terrain obscured will prevail ahead of the front and more widespread
MVFR cigs/vsbys with higher terrain obscured will develop behind the
front. Conditions will improve slightly by Monday afternoon...but
there will still be areas of MVFR cigs around...especially along the
coast and over the coastal waters.
&&
.MARINE...Updated 1000 PM PST Sunday 5 February 2017...The strong
front has moved inland, but very steep hazardous seas will continue
through tonight. A weaker front will move onshore Monday...and this
will bring steep seas and areas of small craft advisory winds to the
area. Conditions will improve Monday night into Wednesday...but
another strong front may bring strong winds and building seas
Wednesday night into Thursday. Weaker fronts will follow Thursday
night into Friday.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...High Wind Warning until 1 PM PST Monday for ORZ029>031.
Winter Weather Advisory from 1 AM to 4 PM PST Monday for
ORZ029-030.
Wind Advisory until 1 PM PST Monday for ORZ029>031.
Winter Weather Advisory from 7 PM this evening to 4 PM PST
Monday ABOVE 5000 FEET for for ORZ027.
High Wind Warning until 10 PM PST this evening for ORZ021-022.
Winter Weather Advisory from 7 PM this evening to 4 PM PST
Monday for ORZ028.
Wind Advisory until 10 PM PST this evening for ORZ026.
CA...High Wind Warning until 1 PM PST Monday for CAZ085.
Wind Advisory until 1 PM PST Monday for CAZ085.
Winter Weather Advisory until 4 PM PST Monday ABOVE 5000 FEET
for for CAZ082-083.
High Wind Warning until 1 AM PST Monday for CAZ081.
Wind Advisory until 1 AM PST Monday for CAZ081.
Pacific Coastal Waters...Small Craft Advisory for hazardous seas
from 4 AM to 10 PM PST Monday for PZZ350-356-370-376.
Storm Warning until 10 PM PST this evening for PZZ350-356-370-
376. Gale Warning until 10 PM PST this evening for PZZ350-
356-370-376. Hazardous Seas Warning from 10 PM this evening to
4 AM PST Monday for PZZ356-376. Hazardous Seas Warning
until 4 AM PST Monday for PZZ350-370.In the hours before
Local storm report, Feb 5, 10:33 PM PST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1033 PM PST SUN FEB 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 PM HEAVY RAIN 2 SSW OBRIEN 42.05N 123.71W
02/05/2017 M1.01 INCH JOSEPHINE OR TRAINED SPOTTER
SINCE MIDNIGHT.
&&
SBNLocal storm report, Feb 5, 10:34 PM PST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1034 PM PST SUN FEB 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM HEAVY RAIN 7 ESE COOS BAY 43.35N 124.09W
02/05/2017 M1.53 INCH COOS OR TRAINED SPOTTER
8PM-8PM. THE DURATION OF THE HEAVY RAIN
EVENT WAS 24 HOURS.
&&
SBNLocal storm report, Feb 5, 10:35 PM PST, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1035 PM PST SUN FEB 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM NON-TSTM WND GST GOLD BEACH 42.41N 124.42W
02/05/2017 M56 MPH CURRY OR TRAINED SPOTTER
.
&&
SBNThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 2:22 AM PST | Winter Weather Advisory | MFR | Coos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more | 32 hr |
| Feb 6, 1:52 PM PST | Winter Storm Warning | MFR | Douglas, Jackson, Josephine, Klamath, Lake | 20 hr |
| Feb 6, 3:22 PM PST | Gale Watch | MFR | 24 hr |
Nearby
Small Craft Advisories in Oregon, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.